Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 24, 2006, 8:53 AM CDT for Ouachita Parish, Louisiana. It was in force for 82 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2006, 8:53 AM CDT (13:53 UTC)
- Expired
- Aug 24, 2006, 10:15 AM CDT
- In force
- 82 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:05 AM CDT | FLASH FLOOD | West Monroe, LA | SEVERAL STREETS ARE BEING CLOSED ACROSS THE CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE. |
| Aug 24, 9:55 AM CDT | FLASH FLOOD | West Monroe, LA | FLOODING CONTINUES IN WEST MONROE. FLOODING CONTINUES AT NORTH 7TH STREET AT MILL AND PINES...IH-20 EASTBOUND AT STELLA...CYPRESS AT CLAIBORNE...AND NORTH 7TH AT PARK WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241353
FFWSHV
LAC073-241515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1015 AM CDT
* AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL PRODUCING THUNDERSTORMS MOVING ACROSS MUCH OF
OUACHITA PARISH. THUNDERSTORMS EARLIER THIS MORNING RESULTED
IN HIGH WATER PROBLEMS IN SEVERAL AREAS IN WEST MONROE. AN
ESTIMATED 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN THIS
MORNING...AND AN ADDITIONAL 2 INCHES OF RAIN WILL BE POSSIBLE
AS ADDITIONAL THUNDERSTORMS MOVE SOUTHEAST ACROSS THE PARISH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE...
BROWNSVILLE-BAWCOMVILLE...AND INTERSTATE 20 IN WEST MONROE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3240 9241 3233 9231 3229 9230 3229 9204
3251 9195 3269 9207 3259 9226 3257 9240
$$
BUTTS1 follow-up statement
000
WGUS74 KSHV 241440
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT THU AUG 24 2006
LAC073-241515-
OUACHITA LA-
939 AM CDT THU AUG 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
OUACHITA PARISH...
AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AFFECTING MOST
OF OUACHITA PARISH. REPORTS FROM THE WEST MONROE POLICE DEPARTMENT
INDICATE SEVERAL ROADS ARE CLOSED ACROSS THE CITY OF WEST MONROE...
MAINLY SOUTH OF INTERSTATE 20. MOST OF THE IMPACTS APPEAR TO BE
ALONG FIFTH STREET...AND ESPECIALLY THE INTERSECTION OF FIFTH AND
LINDERMAN. RAINFALL FROM ADDITIONAL THUNDERSTORMS MAY PRODUCE
AROUND 2 MORE INCHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE...INTERSTATE
20...AND BROWNSVILLE BAWCOMVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. CARS HAVE ALREADY BEEN OBSERVED TO
BE FLOATING AROUND THE CITY. TURN AROUND...DONT DROWN
LAT...LON 3240 9241 3233 9231 3229 9230 3229 9204
3251 9195 3269 9207 3259 9226 3257 9240
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 8:43 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 24, 8:43 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 843 AM CDT THU AUG 24 2006 .UPDATE... WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST. UPDATE OUT SHORTLY...13. && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Aug 24, 6:00 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU AUG 24 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FOUR STATE REGION. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED WITH THE STRONGER STORMS. EARLY TODAY...MOST OF THE CONVECTION WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 20 NEAR A STATIONARY FRONTAL BOUNDARY. AS DAYTIME HEATING KICKS IN...CONVECTION SHOULD DEVELOP OVER THE REMAINDER OF THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:16 AM CDT | Flash Flood Warning | SHV | Ouachita | 89 min |
| Aug 24, 11:49 AM CDT | Flash Flood Warning | SHV | Ouachita | 56 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.